Lamictal, Seroquil, Vistareal, and Celexa

Discussion in 'Therapy and Medication' started by hopeless, Jan 24, 2009.

  1. hopeless

    hopeless Well-Known Member

    well i'm on all these meds (Lamictal 200mg, Seroquil 100mg, Vistareal 50 mg 3 times a day and Celexa 60mg). i was supposed to come off all my medicine expcept the Lamictal, but the doc started to reduce my miligrams of Celexa and i nearly od'd.

    he thinks i'm bipolar 2, which i've been diagnosed with major depressive disorder for my entire life, well almost.

    he put me on the seroquil because i started hearing and seeing things after he put me on the lamictal.

    has anyone experienced hallucinations while on any of these meds?

    i know it's hard to compare the experiences with me being on so many meds, but i would appreciate any comments.
     
  2. VALIS

    VALIS Well-Known Member

    Seroquel is an antipsychotic med, they give it to people who see and hear things like voices, hallucinations, whatever. Often it's for bipolar I people who have "positive" symptoms which in psych speak means seeing things and believing things that are at odds with reality.

    If you're really bipolar II then seroquel will make you sluggish and sleepy and feel worse. If you get manic swings then it will help you but many people don't like their effects. I know I didn't

    I have bipolar II and take Lamictal religiously. my advice to you is simple. If your life is better while taking Lamictal, then accept your diagnosis. If you can't tell the difference then for gosh sakes get on a regular anti depressant. Wellbutrin works with Lamictal too. They've linked antipsychoctics to some bad health consequences recently anyways.
     
  3. Stranger1

    Stranger1 Forum Buddy & Antiquities Friend

    I take Lamitcal for my mood swings and it works fine. Serquel I can't take it makes me feel like I am rotting from the inside out. I take effexor for the depression, and I take geodon for the irrational thoughts. I also take cogentin for the side effects of the geodon. Then my regular doctor gives me xanax for my anxiety.
     
  4. VALIS

    VALIS Well-Known Member

    Oh and you could also try "abilify" which I think has the generic name aripiprazole, this is also a medication prescribed to bipolar II peoples. You could ask your doc about that one. How's it going with the Lamictal?
     
  5. tired82

    tired82 Well-Known Member

    I'm on Seroquel, though not bi-polar. It's also used to treat severe/major depression. My doc has me on it so it helps me sleep. About 2 hours after I take it, I'm drowsy. So it's helps me go on a regular routine.
     
  6. elvinchild

    elvinchild Well-Known Member

    I once met a woman who said she started hallucinating when she took lamictal. I had some mild hallucinations/delusions that I believe occurred because of the lamictal but also because of my severe insomnia. I say this because I've had a lifetime of not sleeping well, with especially severe periods dispersed throughout, but it was only for the couple weeks I was on lamictal that I ever hallucinated.

    One night I thought I saw a black cat lying on my bed. I also clearly heard my cell phone ringing repeatedly at my bedside, but when I looked, there were no missed calls.

    Another night I believed that my parents had been possessed and murdered one another.

    Freaky stuff.

    The drug made me feel great though; I think if I had been sleeping better, the hallucinations wouldn't have happened. I had to stop it unfortunately because I was severely allergic to it.
     
  7. max0718

    max0718 Well-Known Member

    I also had an hallucination while on Lamictal (Lamictin as it is called here) that involved a cat. I was lying on the couch trying to sleep, when I heard my brother, only when I opened my eyes there was no one there. I then heard my roommate speaking and again when I looked no one was there. Then all of a sudden I hear this cat screaming horribly like it was right up against my ear and when I turned my head, I felt something fall into my lap and crawl underneath the couch. I literally couldn't move for a few minutes. I searched the entire apartment (and by that I mean 3 rooms) after that, and I couldn't even find an open window or something, so there definitely was no cat.

    I thought it was the diet pills that interacted with my medication. I was on Seroquel, Cipralex, Lamictin, Fluanxol and Urbanol, and I never even considered the Lamictin... Mmmmm.. :dry:
     
  8. cloudy

    cloudy Well-Known Member

    i've had them all abilify,risperdal,seroquel,geodon,zypreax,vistaril,restoril,clonazepam,lamictal,ativan,lexapro,effexor,paxil,remeron,trileptal,haldol,cogentin,thorazine/chlorpromazine,trazodone,and on an on.

    right now i am just taking trazodone at 50mg because 100mg gives me severe headaches. other than that, i can't take most of the shit above because the side effects are so harsh on me. if i have a psychotic episode, i will request an older anti psych since i can't take the newer generation of anti psychs. can't take more than one drug either at a time , too much conflict. drug will no longer work in an alone state if i take it with another drug.
     
  9. Ophelia1600

    Ophelia1600 Active Member

    I was on Risperdal, which worked great except for weight gain. I switched to Lamactil and aslo had hallucinations. Mostly during light sleep. I would swear the phone rang or the cat meowed and when I looked...nothing. Now I'm on depakote, but it doesnt seem to be helping.